MAUDE Adverse Event Report: ANGIODYNAMICS, INC NEVERTOUCH DIRECT PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC NEVERTOUCH DIRECT PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787114031015
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Reference complaint # (b)(4).
 
Event or Problem Description
As reported: nevertouch fiber burned and fractured around 14 cm from the tip.Distal part had to be surgical removed.First treated was a aasv with 3200 joule.After this procedure the doctor wanted to treat the ssv and the fiber fractured after starting firing.The device was set aside and a new of the same device was used to successfully complete the procedure.There was no permanent harm or injury to the patient due to the event.It was reported the disposable device has been returned to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a never touch direct fiber.A visual review of the fiber noted that the fiber was fractured.The break occurred approximately 12.5cm from the tip end.A review of the returned sample shows the buffer at the break point is stretched, twisted and burnt and the glass core reveals a degree of stress due to the angle of the break.Functional testing could not be performed due to the condition of the returned device.A definitive root cause for the reported complaint description cannot be determined, however, the reported event description indicated there were no issues during the first vein ablation and the event occurred shortly after starting the second vein ablation.Due to the angle of the fracture in the glass core, it appears the fiber experienced a degree of stress prior to the fracture of the fiber.Although a definitive root cause for the fracture cannot be determined it does not seem likely it was due to a manufacturing issue.The most likely root cause for the fracture is handling or technique used during the procedure.A review of the lot history records was performed for the reported never touch direct fiber for any deviation in the manufacturing process related to the reported defect of the complaint.The review confirms that the manufacturing lot met all material, assembly, and performance specifications.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.Prior to packaging, all components are inspected for damage.The instructions for use, which is supplied to the end user with this catalog number, contains the following statement "avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a diameter of 16cm." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference complaint: (b)(4).

Brand Name
NEVERTOUCH DIRECT PROCEDURE KIT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury, ny NY 12804
MDR Report Key9355744
Report Number1319211-2019-00107
Device Sequence Number11302271
Product Code GEX
UDI-Device IdentifierH787114031015
UDI-PublicH787114031015
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue NumberH787114031015
Device Lot Number5493839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR